Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 19, NWS Corpus Christi, TX

April 16, 20084 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 16, 2008, 3:30 AM CDT for 4 counties in Texas. It took effect at Apr 16, 2008, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 3:30 AM CDT (08:30 UTC)
In effect from
Apr 16, 2008, 12:00 PM CDT
Expired
Apr 16, 2008, 8:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 160830
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 AM CDT WED APR 16 2008

TXZ241>244-161700-
/O.NEW.KCRP.WI.Y.0019.080416T1700Z-080417T0100Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
330 AM CDT WED APR 16 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

STRONG SOUTHEAST WINDS WILL DEVELOP OVER SOUTH TEXAS TODAY AS AN
AREA OF LOW PRESSURE DEEPENS OVER THE PANHANDLE. ACROSS THE
SOUTHERN COASTAL BEND...SUSTAINED WIND SPEEDS OF 25 TO 30 MPH WITH
GUSTS TO 40 MPH WILL OCCUR THROUGH THE AFTERNOON AND EARLY EVENING
HOURS. 

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. RESIDENTS ARE URGED TO SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

$$
1 follow-up statement
000 
WWUS74 KCRP 161652
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1152 AM CDT WED APR 16 2008

TXZ241>244-170100-
/O.CON.KCRP.WI.Y.0019.080416T1700Z-080417T0100Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
1152 AM CDT WED APR 16 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
ACROSS THE SOUTHERN COASTAL BEND...

STRONG SOUTHEAST WINDS WILL CONTINUE OVER SOUTH TEXAS TODAY AS AN
AREA OF LOW PRESSURE DEEPENS OVER THE TEXAS PANHANDLE. ACROSS THE
SOUTHERN COASTAL BEND...SUSTAINED WIND SPEEDS OF 25 TO 30 MPH WITH
GUSTS TO 40 MPH WILL OCCUR THROUGH THE AFTERNOON AND EARLY EVENING
HOURS.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. RESIDENTS ARE URGED TO SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

$$

TE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 15, 8:26 PM CDT, 7 hours 4 minutes earlier.

Area forecast discussion, Apr 15, 8:26 PM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
826 PM CDT TUE APR 15 2008

.UPDATE...RELATIVELY WARMER NIGHT IN STORE FOR SOUTH TEXAS AS
BOTH MOISTURE AND CLOUD COVER WILL CONTINUE TO INCREASE OVERNIGHT.
SURFACE WINDS ARE EXPECTED TO BE WEAK TO MODERATE OVERNIGHT
INHIBITING ANY FOG FORMATION. RED FLAG WARNING FOR WEBB AND
LASALLE COUNTIES WAS ALLOWED TO EXPIRE THIS EVENING AS RELATIVE
HUMIDITIES CONTINUE TO INCREASE AND WINDS FALL BELOW WARNING
CRITERIA. FORECAST LOOKS ON TRACK AND NO MAJOR CHANGES ARE NEEDED
AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 636 PM CDT TUE APR 15 2008/

AVIATION...SOUTH-SOUTHEASTERLY LOW LEVEL FLOW WILL CONTINUE TO
STRENGTHEN DURING THE PERIOD AS AN AREA OF LOW PRESSURE ORGANIZES
OVER THE SOUTHERN HIGH PLAINS IN ADVANCE OF THE MID/UPPER LEVEL
TROUGH MOVING THROUGH THE FOUR CORNERS ON WEDNESDAY. FLOW IN THE
1-3 KFT LAYER WILL INCREASE TO 35-40 KNOTS OVER THE COASTAL BEND
NORTH INTO CENTRAL TEXAS. EXPECT AREAS OF STRATUS TO DEVELOP OVER
THE INLAND COASTAL PLAINS IN THE 07-09Z TIME FRAME AND SPREAD ACROSS
MUCH OF SOUTH TEXAS UNTIL 15-16Z WHEN CLOUDS BEGIN TO SCATTER OUT.
CEILINGS WILL BE IN THE MVFR RANGE WITH LOWEST CEILINGS AROUND
1500 FT FROM LRD-VCT. WINDS WILL BECOME GUSTY BY LATE MORNING AND
INCREASE THRU THE AFTERNOON WITH GUSTS UP TO 30 KNOTS OVER THE
SOUTHERN COASTAL BEND WEDNESDAY AFTERNOON...OTHERWISE VFR CONDS
WILL OCCUR.

PREV DISCUSSION... /ISSUED 243 PM CDT TUE APR 15 2008/

SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...MID/UPPER LEVEL
RIDGE WILL SHIFT E THROUGH THE SHORT TERM AS AN UPPER LEVEL SYSTEM
DIGS IN FROM THE PAC NW. SFC LOW PRESS ACROSS W TX WILL DEEPEN IN
RESPONSE TO THE APPROACHING UPPER LOW RESULTING IN STRENGTHENING LOW
LEVEL JET TO 40-45KTS ACROSS S TX THRU WED NITE. LOW LEVEL MOISTURE
HAS ALREADY BEGUN INCREASING ACROSS THE CWA AND WILL CONTINUE TO DO
SO. THEREFORE MN TEMPS WILL NOT BE AS COOL AND CLOUDS WILL BE
INCREASING. SFC WINDS ARE EXPECTED TO BE WEAK TO MODERATE TONIGHT SO
AM NOT EXPECTING ANY FOG.

MARINE...DEEPENING LOW PRESSURE ACROSS W TX WILL RESULT IN
STRENGTHENING SE WINDS TONIGHT THRU WED NIGHT. SCEC CONDITIONS ARE
EXPECTED TONIGHT THEN BECOMING SCA BY WED/WEDNITE.

AVIATION...GENERALLY EXPECTING VFR CONDITIONS WITH A FEW HRS OF
MVFR CIGS DURING THE MORNING HOURS. CIGS ARE EXPECTED TO INCREASE TO
VFR BETWN 15Z-17Z WED. THE LOW LEVEL JET WILL BE STRENGTHENING TO
40-45KT THROUGH WED. SFC WINDS WILL ALSO STRENGTHEN BUT LLWS MAY
BECOME A PROBLEM BY WED NITE WHEN SFC WINDS DECOUPLE/DIMINISH.

FIRE WEATHER...BORDERLINE RED FLAG CONDITIONS WILL CONT THIS
AFTERNOON ACROSS THE W CWA DUE TO GUSTY WINDS TO AROUND 20-25MPH AND
LOW RH VALUES. HOWEVER...DEWPOINTS HAVE BEEN STEADILY INCREASING
TODAY AND AM EXPECTING RED FLAG CONDITIONS TO DIMINISH BY THIS
EVENING AS THE TEMP DROPS. FARTHER E RED FLAG CONDITIONS MAY BE
EXPERIENCED BRIEFLY AT TIMES THIS AFTERNOON...HOWEVER THE RH VALUES
SHOULD BE GENERALLY ABV OR WINDS GENERALLY BELOW RFW CRITERIA.

LONG TERM (THURSDAY THROUGH TUESDAY)...MAIN CONCERNS THIS FORECAST
PACKAGE IS CONVECTION ALONG BOUNDARY LATE THURSDAY NIGHT/FRIDAY
MORNING...THEN HOW MUCH CLEARING/MOISTURE REMAINS AND CHANCES FOR
PRECIP AFTER THAT (MAINLY SATURDAY AND SUNDAY). MODELS PRETTY
CONSISTENT WITH THE FIRST ISSUE...IE THE TIMING OF THE BOUNDARY
WHICH IS PROGGED TO MOVE THROUGH THE AREA DURING THE AFOREMENTIONED
TIME FRAME. AT THIS TIME...IT APPEARS THAT THE CHANCES FOR
RAIN/CONVECTIVE LINE WITH THIS BOUNDARY ARE GETTING BETTER...AS
MOISTURE POOLS...CAP WEAKENS...850MB WINDS STAY SOUTHERLY...AND
THERE IS SOME UPPER LEVEL ASSISTANCE VIA 250MB JET STREAK (IF IT
VERIFIES). THUS...KICKED POPS UP A BIT (GENERALLY 10 PERCENT) AREA
WIDE THURSDAY NIGHT/FRIDAY MORNING TIME FRAME THEN DECREASED THEM
DURING THE AFTERNOON. GFS WANTS TO HOLD ON TO THE MOISTURE MORE THAN
THE ECMWF MODEL AND GFS ACTUALLY WANTS TO DEVELOP A COASTAL TROUGH
FOR SATURDAY...WITH ISENTROPIC LIFT AND PWATS AOA 1.5 INCHES NEAR
THE COAST FOR SATURDAY. DO NOT WANT TO BITE ON THIS SOLUTION JUST
YET AND MENTION RAIN BUT DID PUT FIVE AND DIME POPS IN THE GRIDS
SATURDAY AND SUNDAY...AS THE MOISTURE REMAINS AROUND THE AREA FOR
SUNDAY AS UPPER RIDGE MOVES EAST. ECMWF TRIES TO BRING A BACK-DOOR
BOUNDARY INTO THE AREA LATE TUESDAY BUT WITH UPPER FLOW PATTERN DO
NOT BUY THIS SOLUTION AT THIS TIME. THUS...AFTER FROPA FRIDAY (WITH
VERY SLOW/LIMITED CLEARING/SUNSHINE) PROVIDING A COOLER DAY FRIDAY
AND COOL SATURDAY MORNING...WILL SEE A GENERAL WARMING TREND AFTER
THAT...WITH VERY HUMID CONDITIONS DEVELOPING EARLY NEXT WEEK AS AOA
70F DEW POINTS RETURN AND BOUNDARY LAYER WINDS/TEMPS PICK UP.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    61  80  67  83  62  /   0   0  10  10  40
VICTORIA          56  79  64  82  58  /   0   0  10  10  50
LAREDO            64  90  67  95  62  /   0   0  10   0  30
ALICE             58  84  66  87  60  /   0   0  10  10  40
ROCKPORT          64  77  67  81  61  /   0   0  10  10  40
COTULLA           58  86  65  91  56  /   0   0  10  10  30
KINGSVILLE        61  82  66  86  63  /   0   0  10  10  40
NAVY CORPUS       67  78  69  81  63  /   0   0  10  10  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

KRR/97...UPDATE
Hazardous weather outlook, Apr 15, 4:11 AM CDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
411 AM CDT TUE APR 15 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-160100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
411 AM CDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

VERY LOW RELATIVE HUMIDITY VALUES...GUSTY SOUTHEAST WINDS AND
EXCEPTIONALLY DRY FUELS WILL RESULT IN A CRITICAL FIRE WEATHER DAY
ACROSS THE RIO GRANDE PLAINS TODAY. A RED FLAG WARNING IS IN
EFFECT FOR LA SALLE AND WEBB COUNTIES. FURTHER EAST TO INTERSTATE
37...SLIGHTLY HIGHER RELATIVE HUMIDITY VALUES AND GUSTY SOUTHEAST
WINDS WILL RESULT ELEVATED FIRE WEATHER CONDITIONS

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY THROUGH
EARLY THURSDAY...AND AGAIN MONDAY...OVER THE COASTAL WATERS. WINDY
CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON OVER SOUTH TEXAS...AND
COULD APPROACH WIND ADVISORY CRITERIA ACROSS THE SOUTHERN COASTAL
BEND. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE
COASTAL BEND AND VICTORIA CROSSROADS REGIONS THURSDAY NIGHT
THROUGH FRIDAY MORNING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/76

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.